About this Journal Submit a Manuscript Table of Contents
Journal of Applied Mathematics
Volume 2013 (2013), Article ID 435730, 8 pages
http://dx.doi.org/10.1155/2013/435730
Research Article

Geometrical and Spectral Properties of the Orthogonal Projections of the Identity

Department of Mathematics, Research Institute SIANI, University of Las Palmas de Gran Canaria, Campus de Tafira, 35017 Las Palmas de Gran Canaria, Spain

Received 28 December 2012; Accepted 10 April 2013

Academic Editor: K. Sivakumar

Copyright © 2013 Luis González et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. O. Axelsson, Iterative Solution Methods, Cambridge University Press, Cambridge, Mass, USA, 1994. View at MathSciNet
  2. Y. Saad, Iterative Methods for Sparse Linear Systems, PWS Publishing, Boston, Mass, USA, 1996.
  3. S.-L. Wu, F. Chen, and X.-Q. Niu, “A note on the eigenvalue analysis of the SIMPLE preconditioning for incompressible flow,” Journal of Applied Mathematics, vol. 2012, Article ID 564132, 7 pages, 2012. View at Zentralblatt MATH · View at MathSciNet
  4. M. Benzi, “Preconditioning techniques for large linear systems: a survey,” Journal of Computational Physics, vol. 182, no. 2, pp. 418–477, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. G. Montero, L. González, E. Flórez, M. D. García, and A. Suárez, “Approximate inverse computation using Frobenius inner product,” Numerical Linear Algebra with Applications, vol. 9, no. 3, pp. 239–247, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. A. Suárez and L. González, “A generalization of the Moore-Penrose inverse related to matrix subspaces of Cn×m,” Applied Mathematics and Computation, vol. 216, no. 2, pp. 514–522, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. E. Chow and Y. Saad, “Approximate inverse preconditioners via sparse-sparse iterations,” SIAM Journal on Scientific Computing, vol. 19, no. 3, pp. 995–1023, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. E. Chow and Y. Saad, “Approximate inverse techniques for block-partitioned matrices,” SIAM Journal on Scientific Computing, vol. 18, no. 6, pp. 1657–1675, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. R. M. Holland, A. J. Wathen, and G. J. Shaw, “Sparse approximate inverses and target matrices,” SIAM Journal on Scientific Computing, vol. 26, no. 3, pp. 1000–1011, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. R. Andreani, M. Raydan, and P. Tarazaga, “On the geometrical structure of symmetric matrices,” Linear Algebra and Its Applications, vol. 438, no. 3, pp. 1201–1214, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  11. L. González, “Orthogonal projections of the identity: spectral analysis and applications to approximate inverse preconditioning,” SIAM Review, vol. 48, no. 1, pp. 66–75, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. A. Suárez and L. González, “Normalized Frobenius condition number of the orthogonal projections of the identity,” Journal of Mathematical Analysis and Applications, vol. 400, no. 2, pp. 510–516, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  13. J.-P. Chehab and M. Raydan, “Geometrical properties of the Frobenius condition number for positive definite matrices,” Linear Algebra and Its Applications, vol. 429, no. 8-9, pp. 2089–2097, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. M. L. Buzano, “Generalizzazione della diseguaglianza di Cauchy-Schwarz,” Rendiconti del Seminario Matematico Università e Politecnico di Torino, vol. 31, pp. 405–409, 1974 (Italian). View at MathSciNet
  15. M. R. Hestenes and E. Stiefel, “Methods of conjugate gradients for solving linear systems,” Journal of Research of the National Bureau of Standards, vol. 49, no. 6, pp. 409–436, 1952. View at Zentralblatt MATH · View at MathSciNet
  16. R. A. Horn and C. R. Johnson, Topics in Matrix Analysis, Cambridge University Press, Cambridge, UK, 1991. View at Publisher · View at Google Scholar · View at MathSciNet
  17. E. H. Lieb and W. Thirring, “Inequalities for the moments of the eigenvalues of the Schrödinger Hamiltonian and their relation to Sobolev inequalities,” in Studies in Mathematical Physics: Essays in Honor of Valentine Bargmann, E. Lieb, B. Simon, and A. Wightman, Eds., pp. 269–303, Princeton University Press, Princeton, NJ, USA, 1976.
  18. Z. Ulukök and R. Türkmen, “On some matrix trace inequalities,” Journal of Inequalities and Applications, vol. 2010, Article ID 201486, 8 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge University Press, Cambridge, UK, 1985. View at MathSciNet